MAUDE Adverse Event Report: CANDELA CORPORATION PROFOUND; PROFOUND SYSTEM

CANDELA CORPORATION PROFOUND; PROFOUND SYSTEM
Model Number FG70514LW
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nerve Damage (1979); Numbness (2415); Limb Pain (4836)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A spouse reported that the patient had a profound treatment performed at a plastic surgeon's office in (b)(6) and experienced an adverse event.The reporter stated that the procedure took place on (b)(6) 2024, the patient was "placed under general anesthesia for the profound rf treatment of the upper arms and stomach area.Immediately upon waking up from general anesthesia, hands were numb/painful.The stomach area was not.Was later told by a nurse that was there during the procedure that hands were reactive during the procedure.It's now approximately one month since the treatment and the condition has worsened, extreme relentless pain, numbness and lack of finger/hand mobility.Can't use phone, computer and totally limited in anything that involves hands, arms.Have been to several doctors/care providers including pain management and neurologist.Have also been to a hospital emergency room twice since the procedure due to the extreme pain, numbness and lack of finger/hand mobility.Day to day life has come to a complete halt since the procedure." candela received additional information from the reporter, the reporter confirmed that the patient was treated using the profound device over the inside of the upper arm (from the elbow and up) and stomach.The reporter stated that the patient has been in touch with the treatment provider/ plastic surgeon.The reporter provided information from the treatment summary notes available from the provider, indicating that the treatment was performed at 67 degrees celsius.The reporter stated that the patient has pain from the elbows down, has been bedridden for six weeks, taking pain medication, and is unable to work, drive, hold a cup, etc.The reporter explained that the patient is being watched by a pain management provider and a neurologist.Two nerve conductive studies have been performed within 6 weeks and patient is scheduled for a second mri.No test results have been provided.Candela reached out to the provider on multiple occasions via phone and email.No response received to date.Device evaluation is scheduled.
 
Additional Manufacturer Narrative
Candela field service engineer evaluated the device and found device is functioning as normal; device meets candela specifications.Initial event reported as a patient experiencing nerve damage following treatment with device.The profound user manual states under possible complications and adverse effects: any procedure perforating the skin can cause discomfort, pain, bleeding, infection, swelling, edema, scar formation, permanent marking and pigment alteration.Potential risks which could result from the profound treatment include discomfort during and after the procedure, pain, infection, scarring, swelling or edema, permanent discoloration, nerve damage, and/or loss of sensation.Based upon evaluation by the field service engineer, the system would not have contributed to the reported event.Therefore, the most probable cause for this event is known inherent risk of device, indicating that the reported adverse event is known and documented in the labeling (including both short or long term known complications or adverse reactions).Review of risk management documents demonstrate that the reported risk is captured and assessed.No further corrective actions required for this complaint at this time.Risk information is then subject to periodic risk reviews and trend tracking, which may require additional actions and/or review.

Brand Name
PROFOUND
Common Device Name
PROFOUND SYSTEM
Manufacturer (Section D)
CANDELA CORPORATION
251 locke drive
marlborough MA
Manufacturer Contact
greg wallender
251 locke drive
marlborough, MA 
MDR Report Key20955278
Report Number3016496662-2024-00006
Device Sequence Number12681354
Product Code GEI
UDI-Device Identifier07290109950792
UDI-Public(01)07290109950792(11)160703
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG70514LW
Device Catalogue NumberFG70514LW
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale